Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child got seizure attack, MRI, EEG, CT all normal, prescribed "valparin" syrup, still getting attacks. Cause?

Hi I am Deepthi from Oman. My son (4 years 2 months old; 19 kg weight) got seizure attack for the first time in Dec 2011; After completing scanning : MRI, EEG, CT all were normal, they prescribed "valparin" syrup twice a day. After the first seizure attack, he had three seizure attacks correspondingly in Sep 2012, Dec 2012 and now in April 2013. We would like to know why he had three seizure attacks when daily he is taking valparin. Please adviseā€¦.
Asked On : Thu, 18 Apr 2013
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The dose needs individual titration...
Especially in growing child...
Generally, it is upped after every fit, till no recurrence
Blood levels can be measured, if need be.
Occasionally, a second drug may have to be added
Regular follow up with neurologist is a must

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon Dr. Sunil Kumar Srivastava's  Response
Probably the child needs modification of dosage of valparin as t he dosage is increased with growing age and or for continuing seizures or a switch to other drug if already on maximum dosage , so consult your treating Doc.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor